Alert archive / Michigan / Beach Hazards Statements in 2016

Beach Hazards Statement 5, NWS Detroit, MI

June 27, 2016Huron County, Sanilac County, Michigan

NWS Detroit, MI issued this beach hazards statement at Jun 27, 2016, 3:53 PM EDT for Huron County, Sanilac County, Michigan. It took effect at Jun 28, 2016, 4:00 AM EDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jun 27, 2016, 3:53 PM EDT (19:53 UTC)
In effect from
Jun 28, 2016, 4:00 AM EDT
Expired
Jun 28, 2016, 8:00 PM EDT
In force
16 hr
Issued by
NWS Detroit, MI

Counties Huron County, MI, Sanilac County, MI

The radar

The Detroit radar (KDTX), 123 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2016-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2016-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1811 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

804 
WHUS43 KDTX 271953
CFWDTX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
353 PM EDT MON JUN 27 2016


MIZ049-055-280400-
/O.NEW.KDTX.BH.S.0005.160628T1200Z-160629T0000Z/
HURON-SANILAC-
353 PM EDT MON JUN 27 2016

...BEACH HAZARDS STATEMENT IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING. 

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* STRONG STRUCTURAL CURRENTS...EXPECTED. 

* LOCATION...BEACHES FROM CASEVILLE TO BIRCH BEACH INCLUDING...

  CASEVILLE...SAND POINT...PORT CRESCENT STATE PARK...
  PORT AUSTIN...HARBOR BEACH...PORT SANILAC...LEXINGTON...
  BIRCH BEACH...

* OVERVIEW/POTENTIAL IMPACTS...THE WAVE CONDITIONS ARE 
  EXPECTED TO PRODUCE DANGEROUS SWIMMING CONDITIONS ON AREA 
  BEACHES PRECAUTIONARY/PREPAREDNESS
  ACTIONS...


HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH
AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER
QUICKLY.

TO LEARN MORE ABOUT DANGEROUS WAVES AND CURRENTS PLEASE VISIT
DANGEROUSCURRENTS.ORG (ALL LOWER CASE)

&&

$$
2 follow-up statements
741 
WHUS43 KDTX 280746
CFWDTX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
346 AM EDT TUE JUN 28 2016

...LARGE WAVES EXPECTED ALONG THE LAKE HURON SHORELINE TODAY...

MIZ049-055-290000-
/O.EXT.KDTX.BH.S.0005.160628T0800Z-160629T0000Z/
HURON-SANILAC-
346 AM EDT TUE JUN 28 2016

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH THIS EVENING...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* STRONG STRUCTURAL CURRENTS...EXPECTED.

* LOCATION...BEACHES FROM CASEVILLE TO BIRCH BEACH INCLUDING...

 CASEVILLE...SAND POINT...PORT CRESCENT STATE PARK...   PORT
AUSTIN...HARBOR BEACH...PORT SANILAC...LEXINGTON...   BIRCH
BEACH...

* OVERVIEW/POTENTIAL IMPACTS...THE WAVE CONDITIONS ARE EXPECTED 
  TO PRODUCE DANGEROUS SWIMMING CONDITIONS ON AREA BEACHES 
  PRECAUTIONARY/PREPAREDNESS ACTIONS... 

HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH
AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER
QUICKLY.

TO LEARN MORE ABOUT DANGEROUS WAVES AND CURRENTS PLEASE VISIT
DANGEROUSCURRENTS.ORG (ALL LOWER CASE)

&&

$$

HLO
969 
WHUS43 KDTX 281946
CFWDTX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
346 PM EDT TUE JUN 28 2016

...LARGE WAVES ALONG THE LAKE HURON SHORELINE THIS AFTERNOON...

MIZ049-055-290000-
/O.CON.KDTX.BH.S.0005.000000T0000Z-160629T0000Z/
HURON-SANILAC-
346 PM EDT TUE JUN 28 2016

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* STRONG STRUCTURAL CURRENTS...EXPECTED.

* LOCATION...BEACHES FROM CASEVILLE TO BIRCH BEACH INCLUDING...

CASEVILLE...SAND POINT...PORT CRESCENT STATE PARK...   PORT
AUSTIN...HARBOR BEACH...PORT SANILAC...LEXINGTON...   BIRCH
BEACH...

* OVERVIEW/POTENTIAL IMPACTS...THE WAVE CONDITIONS ARE EXPECTED 
  TO PRODUCE DANGEROUS SWIMMING CONDITIONS ON AREA BEACHES 
  PRECAUTIONARY/PREPAREDNESS ACTIONS... 

HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH
AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER
QUICKLY.

TO LEARN MORE ABOUT DANGEROUS WAVES AND CURRENTS PLEASE VISIT
DANGEROUSCURRENTS.ORG (ALL LOWER CASE)

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this beach hazards statement went out at Jun 27, 3:38 PM EDT, 15 minutes earlier.

Area forecast discussion, Jun 27, 3:38 PM EDT, 15 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
338 PM EDT MON JUN 27 2016

.DISCUSSION...

Temperatures responded nicely today (around 90/lower 90s), ahead of
a cold front which is currently sinking south through the state.
Airmass, especially in the mid levels (12z dtx 700 mb dew pt
depression of 30 c) is too dry to generate any showers, as dew pts
have mixed down into the upper 40s-50s. The deep boundary layer
mixing also has been sufficient to generate wind gusts of 25 to 30
knots. Should see an abrupt temperature drop this evening,
especially across the Thumb region where winds will shift to the
northeast off Lake Huron.

Cooler and dry northwest flow setting up over the next several days,
maintaining mainly dry conditions across southeast michigan. PW
values forecasted to drop below half an inch Tuesday night. Upper
wave currently over Minnesota slides through the Western Great Lakes
Tonight, bringing a small shot at showers, but steep mid level lapse
rates (6.8-7.0 C/KM) look to be confined to far western lower
Michigan/southern Lake Michigan. A secondary upper level wave/pv
center dropping south from Ontario tonight into Lower Michigan
tomorrow could possibly generate a few sprinkles/isolated light
showers as weak moisture axis/850-700 mb theta ridge translates
south through the day. At very least, cold advection (850 mb temps
falling into mid/upper single numbers) and steep low level lapse
rates should be sufficient to generate considerable cloud cover,
which should be able to hold maxes down in the low to mid 70s.
Favorable radiating night Tuesday night, and min temperatures a good
radiators should follow into the 40s. The dry airmass should rebound
significantly during the day on Wednesday with full late june
insolation, and expected maxes in the upper 70s to near 80 degrees,
as 850 mb temps progged to rise into the lower teens, per 12z euro.

Medium-range guidance favors another dry day Thursday under
lingering surface high. Vorticity lobe extending from upper low
south of James Bay is forecast to rotate through the Great Lakes
Thursday night/early Friday. Rain chances are in the forecast
during this time frame , but not much to get excited about due to
limited period of moisture return and quick-moving system. Upper
northwesterly flow, a surface high, and a dry column of air should
keep things dry otherwise for the 4th of July weekend. With longwave
upper trough in place expect temps to run near to a bit below normal.

&&

.MARINE...
Cold front across northern Lake Huron will move south of the Great
Lakes by morning.  Strong westerly winds ahead of the front will veer
to the north northwest on Tuesday.  Some scattered light showers
will be possible behind the front across mainly Lake Huron as upper
level disturbance swings through Tuesday.  High pressure Wednesday
will bring light and some what variable winds that will shift to the
southwest ahead of another cold front that will pass through
Thursday night.

Winds will remain just below small craft advisory criteria for the
nearshore of Lake Huron and outer Saginaw Bay but waves from a
moderate and unstable northerly flow will produce waves in the 3 to
5 foot range across outer Saginaw Bay and the northern tip of the
Thumb which will require small craft advisories mainly in the 4am
to 4pm time period.

&&

.PREV DISCUSSION...
Issued at 1254 PM EDT Mon Jun 27 2016

AVIATION...
Brisk westerly winds will continue this afternoon and evening
ahead of an approaching cold front. Atmosphere very dry allowing
strong heating and mixing upwards nr 700mb by this evening which
will produce wind gusts around 25 knots with an occassional 30kt
possible. Expect some few to sct cu around 6-7k ft late afternoon
as peak mixing height is reached. Wind gust will subside around
sunset then winds will decrease significantly around frontal
passage which is expected in the northern taf sites around 00z and
southern sites 03z. Post low level moisture and weak instability
will produce broken cloud deck in the 2-4k ft range north where
moisture will be a bit higher and deeper to about 3-4k ft southern
tafs. Winds will increase a bit with mixing after sunrise Tuesday
while ceiling will raise a little with diurnal heating.

For DTW... Westerly wind gusting to about 25 knots during the
afternoon will bring crosswind threshold into consideration. Local
guidance suggests southwest traffic operations should be maintained.
Wind will then diminish tonight as lower clouds arrive with the next
cold front. Any ceiling is expected to be VFR but less than 5000 ft.
The best chance of MVFR will be late tonight through Tuesday
afternoon.  Instability from cold air advection and surface heating
combine with a mid level trough Tuesday afternoon could produce a
sprinkle or light shower but probability at this time not high enough
to mention in taf.

//DTW Threshold Probabilities...

* Low for exceeding cross wind threshold in westerly flow today.

* Moderate for ceiling 5000 ft or less tonight.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...Small Craft Advisory from 4 AM to 4 PM EDT Tuesday FOR LHZ421-441.

Lake St Clair...Small Craft Advisory until 8 PM EDT this evening FOR LCZ460.

Michigan waters of Lake Erie...Small Craft Advisory until 8 PM EDT this evening FOR LEZ444.

&&

DISCUSSION...SF/DT
MARINE.......DRC
AVIATION.....DRC

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Jun 27, 4:23 AM EDT, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
423 AM EDT MON JUN 27 2016

MIZ047>049-053>055-060>063-068>070-075-076-082-083-280900-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
423 AM EDT MON JUN 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

VERY WARM TEMPERATURES...LOW HUMIDITY...AND WINDY AND DRY CONDITIONS
WILL COMBINE TO CREATE ELEVATED FIRE DANGER TODAY. THE WORST FIRE
WEATHER CONDITIONS WILL BE ALONG AND SOUTH OF THE M-59 CORRIDOR
WHERE RELATIVE HUMIDITY VALUES WILL DROP NEAR OR JUST BELOW 30
PERCENT THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HIGH WAVES MAY CREATE DANGEROUS SWIM CONDITIONS TUESDAY ALONG THE
LAKE HURON SHORELINE IN HURON...SANILAC...AND ST CLAIR COUNTIES.

THERE IS A LOW CHANCE FOR THUNDERSTORMS ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-280900-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
423 AM EDT MON JUN 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT TODAY FOR ALL NEARSHORE AREAS.
PLEASE SEE THE LATEST MARINE WEATHER MESSAGE OR FORECAST FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER SMALL CRAFT ADVISORY MAY BE NEEDED FOR THE LAKE HURON
NEARSHORE WATERS FROM OUTER SAGINAW BAY TO PORT HURON ON TUESDAY
AS STRONG NORTH FLOW INCREASES WAVE HEIGHTS. THE WAVES MAY ALSO
CREATE DANGEROUS SWIM CONDITIONS ALONG THE SHORELINES.

THERE IS A LOW CHANCE FOR THUNDERSTORMS ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

HLO

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 9:51 PM EDTSmall Craft AdvisoryDTX22 hr
Jun 27, 3:50 PM EDTSmall Craft AdvisoryDTX28 hr

Nearby

Beach Hazards Statements in Michigan, 2016Every beach hazards statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.